Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 11, 5:13 PM EST, 47 minutes earlier.
Area forecast discussion, Jan 11, 5:13 PM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
513 PM EST SUN JAN 11 2015
.SYNOPSIS...
A STORM SYSTEM WILL MOVE THROUGH THE AREA TONIGHT THROUGH MONDAY
BRINGING WITH IT A WINTRY MIX OF PRECIPITATION ACROSS THE REGION.
HIGH PRESSURE WILL BEGIN TO WORK INTO THE AREA MONDAY NIGHT INTO
TUESDAY BRINGING DRY CONDITIONS TO THE REGION.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
COMPLEX FORECAST SCENARIO FOR THIS EVENING AND INTO THE OVERNIGHT
HOURS. TEMPERATURES ARE NOW ABOVE FREEZING FOR MOST LOCATIONS
SOUTH OF INTERSTATE 70. NORTH OF INTERSTATE 70 TEMPERATURES ARE AT
OR JUST BELOW BREEZING.
IN REGARDS TO HEADLINES...KEPT HEADLINES GENERALLY IN PLACE
HOWEVER DECIDED TO TRIM OFF A FEW COUNTIES ON THE SOUTHERN EDGE OF
THE FREEZING RAIN ADVISORY. CHANGED FREEZING RAIN ADVISORY START
TIME TO LATER AND HAVE IT ENDING EARLIER. THERE IS A HIGHER
CONFIDENCE IN THESE HEADLINES NW OF INTERSTATE 71 AND LESS
CONFIDENCE ALONG AND SE OF INTERSTATE 71.
ALTHOUGH TEMPERATURES ARE NOW AT OR ABOVE FREEZING ACROSS A LARGE
PORTION OF THE AREA THERE IS SOME CONCERN THAT WITH LOW DEW POINTS
THERE WILL BE SOME EVAPORATIVE COOLING WHICH COULD LEAD TO
TEMPERATURES FALLING BACK TO OR BELOW FREEZING LATER THIS EVENING
AND INTO THE FIRST PART OF THE OVERNIGHT HOURS. WARMER AIR WILL
THEN WORK INTO THE AREA OVERNIGHT. AREAS ALONG AND SE OF
INTERSTATE 71 ARE THEN EXPECTED TO RISE BACK ABOVE FREEZING AND
THE PREDOMINATE PRECIPITATION TYPE WILL BE RAIN. DID NOT WANT TO
TRIM BACK TOO MUCH OF THE ADVISORY UNTIL STARTED TO SEE HOW
TEMPERATURES RESPOND TO SOME OF THE HEAVIER PRECIPITATION WORKING
INTO THE AREA. IF TEMPERATURES DO NOT START TO DROP AS THE
PRECIPITATION CONTINUES TO WORK INTO THE AREA ADDITIONAL PORTIONS
OF THE SOUTHERN EXTENT OF THE ADVISORY WILL NEED TO BE DROPPED.
THERE IS A HIGHER CONCERN FOR AROUND A TENTH OF AN INCH OF ICE OR
SLIGHTLY HIGHER FROM FAYETTE COUNTY INDIANA NE TO DELAWARE COUNTY
OHIO AND NORTHWESTWARD. ALTHOUGH SLEET AND FREEZING RAIN WILL ALSO
BE LIKELY WITH COOLER AIR ALOFT MERCER TO HARDIN COUNTIES WILL
SEE MORE SNOWFALL. HAVE ONE TO THREE INCHES OF SNOW ACROSS THOSE
COUNTIES.
MODELS CONTINUE TO INDICATE THAT THE HEAVIEST PRECIPITATION WILL
BE ACROSS THE NW CORNER OF THE FA AND BELIEVE THIS IS WHERE THE
MOST HAZARDOUS WEATHER WILL BE LOCATED.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
COLDER AIR WILL BEGIN TO WORK INTO NW PORTIONS OF THE FA AT THE
START OF THE LONG TERM THEREFORE DO NOT SEE MUCH IF ANY OF AN
INCREASE IN TEMPERATURES ACROSS THE NW CORNER OF THE FA. MINOR
RISES WILL BE SEEN ACROSS THE REMAINDER OF THE FA BEFORE COLDER
AIR WORKS IN. EXPECT TEMPERATURES TO FALL ACROSS THE ENTIRE FA
DURING THE AFTERNOON ON MONDAY. MODEL SOUNDINGS INDICATE THAT
INSTEAD OF A CHANGEOVER TO JUST SNOW THERE MAY BE A LIGHT MIX OF
FREEZING RAIN AND SLEET DURING THE TRANSITION TO ALL SNOW AND
TAPERING OFF. ANY SNOWFALL AND FREEZING RAIN ACCUMULATION DURING
THE DAY ON MONDAY IS EXPECTED TO BE LIGHT. CONTINUED TO LINGER THE
WINTER WEATHER ADVISORY INTO THE AFTERNOON HOURS ON MONDAY DUE TO
THE POTENTIAL FOR THE LIGHT MIX OF PRECIPITATION.
A WIDE RANGE IN TEMPERATURES CAN BE EXPECTED MONDAY NIGHT RANGING
FROM THE SINGLE DIGITS ACROSS NW PORTIONS OF THE FA TO THE UPPER
TEENS AND LOW 20S ACROSS SE PORTIONS OF THE FA.
HIGH PRESSURE WILL ALLOW FOR DRY CONDITIONS ACROSS THE AREA ON
TUESDAY. WITH COOL AIRMASS IN PLACE TEMPERATURES WILL STRUGGLE TO
RISE MUCH THROUGH THE DAY. THE COOLEST TEMPERATURES IN THE SHORT
TERM WILL COME TUESDAY NIGHT. SKIES WILL BECOME MOSTLY CLEAR ACROSS
A LARGE PORTION OF THE AREA EXCEPT FOR EXTREME SOUTHERN AND SE
PORTIONS OF THE FA WHERE THERE WILL BE MORE CLOUD COVER. THIS WILL
AFFECT TEMPERATURES TUESDAY NIGHT. LOWS WILL RANGE FROM AROUND 0
IN THE NORTHWEST CORNER OF THE FA TO AROUND 20 IN THE SE CORNER OF
THE FA.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
SHORT WAVE WILL TRACK TOWARDS THE REGION AT THE BEGINNING OF THE
PERIOD AND MOVE THROUGH ON THURSDAY. THIS WILL JUST BRING SOME HIGH
AND MID CLOUDS BUT NO PRECIPITATION AS LOW LEVELS WILL BE QUITE DRY
WITH AN ELONGATED HIGH EXTENDING ACROSS THE REGION. THE CENTER OF
THE HIGH WILL SLIDE SOUTHEAST BUT STILL INFLUENCE THE FORECAST AREA
THROUGH THE WEEKEND WITH BENIGN CONDITIONS. THERE WILL BE A WARMING
TREND WITH READINGS RISING ABOVE NORMAL BY THE WEEKEND.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
AS SOUTHERLY FLOW FROM BRINGS MOISTURE INTO THE REGION...
TEMPERATURES HAVE WARMED ENOUGH TO ALLOW LESS OF A FZRA CONCERN AT
MOST TAF SITES...AND MORE RA/PL. KDAY HAS THE BEST CHANCE FOR
FZRA...WITH KCVG/KLUK THE BEST CHANCE FOR MOSTLY RA WITH SOME
BRIEF PERIODS OF FZRA. AS FAR AS FLIGHT CONDITIONS...MVFR IN THE
00-06Z TIMEFRAME WITH IFR CIGS POSSIBLE 09-14Z AS THE MAIN PUSH OF
PRECIPITATION COMES THROUGH THE AREA. TOWARD THE 18Z MARK IN THE
WEST...FRONTAL PASSAGE TAKES WINDS TO THE NNW WITH SOME GUSTS
BEGINNING WITH MVFR CIGS.
OUTLOOK...MVFR CEILINGS MAY LINGER INTO MONDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL 4 PM EST MONDAY FOR OHZ026-034-
035-042>046-051>056-060>065-070>072-077.
FREEZING RAIN ADVISORY UNTIL 6 AM EST MONDAY FOR OHZ073-074-
078>080.
KY...FREEZING RAIN ADVISORY UNTIL 6 AM EST MONDAY FOR KYZ091>093.
IN...WINTER WEATHER ADVISORY UNTIL 4 PM EST MONDAY FOR INZ050-058-
059-066-073-074.
FREEZING RAIN ADVISORY UNTIL 6 AM EST MONDAY FOR INZ075.
&&
SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...
AVIATION...JDRHazardous weather outlook, Jan 11, 4:17 PM EST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
417 PM EST SUN JAN 11 2015
INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065-
070>072-077-122130-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-MERCER-
AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-HAMILTON-
417 PM EST SUN JAN 11 2015
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
INZ075-KYZ091>093-OHZ073-074-078>080-122130-
OHIO-BOONE-KENTON-CAMPBELL-ROSS-HOCKING-CLERMONT-BROWN-HIGHLAND-
417 PM EST SUN JAN 11 2015
...FREEZING RAIN ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FREEZING RAIN ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ICE ACCUMULATIONS TO THE
NATIONAL WEATHER SERVICE.
INZ080-KYZ089-090-094>100-OHZ081-082-088-122130-
SWITZERLAND-CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-
MASON-LEWIS-ADAMS-PIKE-SCIOTO-
417 PM EST SUN JAN 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY AND SOUTH CENTRAL OHIO.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Weather, Montgomery
- When
- January 11, 6:00 PM EST to January 12, 10:00 AM EST
- Where
- Montgomery forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
A report from Union indicated two tenths of an inch of freezing rain had accrued.
Winter Weather, Clark
- When
- January 11, 6:00 PM EST to January 12, 10:00 AM EST
- Where
- Clark forecast zone
- Reported by
- Public
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
A report from Pitchin indicated that a tenth of an inch of freezing rain had accrued.
Winter Weather, Union
- When
- January 11, 6:00 PM EST to January 12, 10:00 AM EST
- Where
- Union forecast zone
- Reported by
- Public
- Coordinates
- 40.299, -83.372 (the zone’s center; the record gives no point)
A report from Raymond indicated that a tenth of an inch of freezing rain had accrued, as well as some sleet.
Winter Weather, Shelby
- When
- January 11, 6:00 PM EST to January 12, 10:00 AM EST
- Where
- Shelby forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
Numerous accidents were reported as sleet combined with a glaze of ice estimated to be from 1/16th inch to 1/8th inch.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Nevada, January 11, 201543 injured · $500,000 · 1 event
- Dense Fog in California, January 11 to 16, 20154 injured · 21 events
- Winter Weather in Missouri, January 11, 20155 injured · 5 events
- Winter Weather in Virginia, January 11 to 12, 201515 events
- Winter Weather in Pennsylvania, January 11 to 12, 201513 events
- Ice Storm in Indiana, January 11 to 12, 2015$15,000 · 3 events
- Winter Weather in Arkansas, January 11, 20159 events
- Winter Weather in Maryland, January 11 to 12, 20159 events
- Winter Weather in Texas, January 11, 20157 events
- Winter Weather in Arkansas, January 11, 20155 events
- Winter Weather in West Virginia, January 11 to 12, 20155 events
- Heavy Rain in California, January 11, 20154 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 557179, 557180, 557181, 557183.